MAUDE Adverse Event Report: ARTHREX, INC. BIO-INTERFERENCE SCREW; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-INTERFERENCE SCREW; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number BIO-INTERFERENCE SCREW
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device was reported to have been discarded.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that a ar-1370b screw was used during "a" acl surgery and removed because it was broken.There was no harm for the patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Information was requested if all broken off parts could be removed.Update 02 january 2019: the screw broke into the femur during the first turns without excessive force.The surgeon then realized that the screwdriver was not at the bottom of the screw because it was blocked.It was not possible to remove the broken fragment.

Brand Name
BIO-INTERFERENCE SCREW
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8270464
Report Number1220246-2019-00858
Device Sequence Number16568791
Product Code MAI
UDI-Device Identifier00888867014626
UDI-Public00888867014626
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K062466
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberBIO-INTERFERENCE SCREW
Device Catalogue NumberAR-1370B
Device Lot Number10227416
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2019
Initial Report FDA Received Date01/23/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;